Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 98, NWS New York, NY

November 20, 2011

NWS New York, NY issued this small craft advisory at Nov 20, 2011, 5:49 PM EST. It took effect at Nov 20, 2011, 6:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 5:49 PM EST (22:49 UTC)
In effect from
Nov 20, 2011, 6:00 PM EST
Expired
Nov 21, 2011, 12:37 AM EST
In force
7 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS71 KOKX 202249
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EST SUN NOV 20 2011

...ROUGH CONDITIONS ON THE CENTRAL AND EASTERN OCEAN WATERS
TONIGHT...

ANZ350-353-210600-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-111121T0600Z/
/O.NEW.KOKX.SC.Y.0098.111120T2300Z-111121T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
549 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK 
  POINT AND OUT TO 20 NM.. 

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-355-210000-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
549 PM EST SUN NOV 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE ADVISORY HAS BEEN CANCELLED AS WINDS AND SEAS HAVE FALLEN BELOW
SMALL CRAFT LEVELS.

$$
1 follow-up statement
065 
WHUS71 KOKX 210537
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1237 AM EST MON NOV 21 2011

...SMALL CRAFT ADVISORY CANCELLED...


ANZ350-353-210645-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-111121T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1237 AM EST MON NOV 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA FOR THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 3:53 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 20, 3:53 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EST SUN NOV 20 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...STALLING SOUTH
OF THE REGION. A WEAK WAVE OF LOW PRESSURE WILL TRAVEL ALONG THE
FRONT LATE TONIGHT AND MONDAY. HIGH PRESSURE BRIEFLY BUILDS NORTH OF
THE REGION ON LATE MONDAY NIGHT. THE HIGH SLOWLY RETREATS TO THE
NORTHEAST ON TUESDAY...AS A DEVELOPING LOW PRESSURE SYSTEM OVER
THE OHIO VALLEY APPROACHES THE REGION TUESDAY NIGHT AND THEN
THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. HIGH PRESSURE
RETURNS FOR THE END OF THE WEEK...WITH ANOTHER FRONTAL SYSTEM
POSSIBLE FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COLD FRONT CURRENTLY ACROSS WESTERN NEW YORK WILL PUSH ACROSS THE
REGION TONIGHT. AS THE FRONT DROPS SOUTH OF THE REGION...THE FRONT
WILL STALL AND A WEAK WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE
FRONT. WILL CARRY CHANCE TO SLIGHT CHANCE POPS OVERNIGHT...WITH BEST
CHANCES ACROSS THE SOUTHERN PORTION OF THE CWA. WINDS GRADUALLY
SHIFT FROM THE WEST TO THE NORTH.

WILL FOLLOW A MAV/MET BLEND WHICH IS IN GOOD AGREEMENT FOR LOW
TEMPERATURES TONIGHT. LOWS TONIGHT FALL INTO THE UPPER 30S AND 40S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
THE SHORT TERM STARTS OFF WITH AT LEAST CHANCE OR SLIGHT CHANCE POPS
AS THE WAVE OF LOW PRESSURE TRAVELS SOUTH OF THE REGION ALONG THE
COLD FRONT. AS HIGH PRESSURE BUILDS NORTH OF THE REGION DURING THE
DAY ON MONDAY...POPS WILL GRADUALLY LOWER THROUGH THE DAY...WITH DRY
CONDITIONS EVERYWHERE BY MID AFTERNOON. ONCE AGAIN...BEST CHANCES
ACROSS THE SOUTHERN PORTION OF THE CWA.

DRY WEATHER MONDAY NIGHT AS THE WAVE OF LOW PRESSURE DEPARTS AND
HIGH PRESSURE TO THE NORTH CONTINUES TO INFLUENCE THE REGION.
NORTHERLY WINDS BECOME MORE EASTERLY THROUGH THE PERIOD. SKIES WILL
REMAIN MOSTLY CLOUDY THROUGH THE PERIOD SO EXPECTING STEADIER
TEMPERATURES MONDAY NIGHT. FOLLOWED A MAV/MET BLEND FOR HIGHS ON
MONDAY BUT FOLLOWED THE WARMER MAV GUIDANCE FOR MONDAY NIGHT.
DAYTIME HIGHS ON MONDAY ONLY REACH THE UPPER 40S AND LOWER 50S.
OVERNIGHT LOWS FALL INTO THE 30S AND LOWER 40S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DETERMINISTIC/ENSEMBLE MODELS COMING INTO BETTER AGREEMENT DURING
THIS PERIOD...ALTHOUGH SOME SPREAD IN MEMBERS STILL EXISTS ON
TRACK/INTENSITY OF THE EXPECTED STRONG MIDWEEK SYSTEM.

ON TUESDAY...GUIDANCE IN GOOD AGREEMENT WITH CONFLUENT ZONAL FLOW
ACROSS THE NE US AND SURFACE HIGH PRESSURE SLOWLY PUSHING OFFSHORE.
THIS WOULD FAVOR ONLY A SLOW W TO E PROGRESSION OF OVERRUNNING RAIN
OVER THE REGION ON TUESDAY AHEAD OF AN APPROACHING OHIO VALLEY LOW
PRESSURE SYSTEM. THEN AS DEEP LAYERED SW FLOW AND LIFT INCREASES
TUESDAY NIGHT WOULD EXPECT A MODERATE STRATIFORM RAIN ACROSS THE
ENTIRE REGION.

DETERMINISTIC SOLUTIONS SEEM TO BE CONVERGING ON PHASING OF THE
NORTHERN AND SOUTHERN STREAM ENERGIES OVER THE NE US ON WED...WHICH
IS A FURTHER NORTH CONSENSUS THAN THE LAST SEVERAL MODEL RUNS. THIS
WOULD RESULT IN DEEPENING LOW PRESSURE TRACKING THROUGH CENTRAL NY
AND INTO CENTRAL/NORTHERN NEW ENGLAND ON WED...WITH THE REGION
LIKELY GETTING WARM SECTORED WITH GUSTY SW WINDS AND PERIODS OF
MODERATE TO HEAVY RAIN AND EVEN A RUMBLE OF THUNDER. WITH SHORTWAVE
ENERGIES PHASING OVER NEW ENGLAND...ANY EXPLOSIVE DEVELOPMENT OF LOW
PRESSURE WOULD LIKELY END UP WELL NORTHEAST OF THE REGION WED NIGHT.
THIS WOULD RESULT IN A COLD FRONTAL PASSAGE LATE WED...WITH PRECIP
TAPERING FROM W TO E WED NIGHT. MOST OF THE DEFORMATION BANDED
PRECIP WOULD LIKELY BE NORTH OF THE REGION...AND ANY TRANSITION TO
WINTRY PRECIP WOULD BE LIGHT AND LIMITED TO FAR INTERIOR ZONES.

HAVE TRENDED FORECAST TOWARDS THE DIRECTION NOTED ABOVE...BUT NOT
FULLY SO AS THE NORTHERN AND SOUTHERN STREAM ENERGIES RESPONSIBLE
FOR THIS SYSTEM ARE STILL OVER THE LESS WELL SAMPLED EASTERN
PACIFIC. IN ADDITION...SOME ENSEMBLE MEMBERS STILL HOLDING ON TO
FURTHER SOUTH PHASING...WITH A FURTHER SOUTH TRACK OF DEEPENING LOW
PRESSURE AND THEREFORE PRECIP LINGERING WED NIGHT POSSIBLY INTO
EARLY THANKSGIVING THURSDAY.

EITHER WAY THERE IS INCREASING CONFIDENCE THOUGH THAT THANKSGIVING
LOOKS TO BE A BREEZY DAY...PARTICULARLY IN THE MORNING.

THEREAFTER...A TRANSITION TO QUIETER WEATHER AND MILD TEMPS EXPECTED
FOR THE END OF THE WEEK AS HIGH PRESSURE BUILDS TO THE SOUTH IN THE
WAKE OF THE STORM.

ANOTHER FRONTAL SYSTEM POSSIBLE FOR THE END OF THE PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT OVER THE GREAT LAKES APPROACHES TODAY...PASSING
THROUGH THE TERMINALS BETWEEN 03Z AND 06Z MON.

VFR LATE THIS AFTERNOON AND EVENING. SW WINDS LATE THIS AFTERNOON
AROUND 10KT. SEEING JUST VERY SPORADIC GUSTS AT NYC TERMINALS...SO
WILL CARRY NO GUSTS IN THE TAFS. WINDS WILL CONTINUE TO GRADUALLY
TAPER OFF INTO THE EVENING AND ARE EXPECTED TO BE LESS THAN 10 KT
THIS EVENING AND OVERNIGHT. WIND DIRECTION GRADUALLY BECOMES NW AND
THEN N TONIGHT AS THE FRONT PASSES THROUGH.

FRONT STALLS S OF THE REGION OVERNIGHT...WITH RAIN DEVELOPING
ALONG IT. MOST OF THE RAINFALL WILL DEVELOP S OF THE TERMINALS
OVER NJ AND THE OCEAN...BUT SOME LIGHT RAIN WILL BE POSSIBLE OVER
NYC TERMINALS LATE TONIGHT AND EARLY TOMORROW MORNING. MODERATE
CONFIDENCE OF MVFR CIGS LATE TONIGHT INTO EARLY MORNING.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...

MON AFTN...PRIMARILY VFR LOW CHANCE OF MVFR. NE WINDS. GUSTS SHOULD
DIMINISH BY EARLY AFTERNOON.

MON NIGHT...CHANCE MVFR/IFR WITH LIGHT RAIN LATE NIGHT.

TUE...CHANCE OF MVFR TO IFR...MAINLY LATE IN THE DAY.

WED ...MVFR TO IFR. RAIN. WARM FRONTAL PASSAGE EARLY IN THE
MORNING...COLD FRONTAL PASSAGE IN THE AFT. POSSIBLE WINDS GUSTS
OF 25-30KT POSSIBLE.

THU...VFR. GUSTY NW WINDS WITH POSSIBLE 25-30 KT.

FRI...VFR.

&&

.MARINE...
A COLD FRONT WILL PUSH ACROSS THE AREA WATERS LATE THIS AFTERNOON
AND INTO THIS EVENING. THE FRONT WILL STALL SOUTH OF THE WATERS AS A
WEAK WAVE OF LOW PRESSURE TRAVELS ALONG THE FRONT.

SMALL CRAFT CONDITIONS REMAIN UP ON THE OCEAN AND EASTERN WATERS
LATE THIS AFTERNOON. WINDS AND SEAS ARE SLOWLY SUBSIDING. WILL NOT
BE MAKING ANY CHANGES TO THE SMALL CRAFT AND WILL ALLOW THE WESTERN
OCEAN WATERS AS WELL AS THE EASTERN SOUND AND BAYS EXPIRE AT 00Z.
THE REMAINDER OF THE OCEAN WATERS IS EXPECTED TO FALL BELOW SCA
LEVELS AT 06Z.

ON MONDAY...HIGH PRESSURE PASSING NORTH OF THE WATERS AND A WEAK
WAVE TO THE SOUTH ALONG THE FRONT...COULD PRODUCE MARGINAL SCA
CONDITIONS ON THE OCEAN WATERS INTO MONDAY NIGHT. WINDS AND SEAS
BOTH LOOK TO BE MARGINAL AT THIS TIME. OCCASIONAL GUSTS TO 25 KT ARE
POSSIBLE WITH SEAS BUILDING TO NEAR 5 FT. WILL HOLD OFF ON ISSUING A
SMALL CRAFT FOR THIS TIME PERIOD.

SUB SCA CONDITIONS LIKELY ACROSS WATERS TUES AS HIGH PRESSURE
SLIDES THROUGH NEW ENGLAND.

THEN INCREASING E/SE FLOW EXPECTED TUESDAY NIGHT AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM. STILL UNCERTAINTY ON EXACT TRACK OF
LOW PRESSURE ON WED/WED NIGHT...BUT OVERALL SCA WINDS ARE LIKELY TO
DEVELOP ACROSS THE OCEAN WATERS TUES NIGHT WITH HIGH SEAS BUILDING.
SCA GUSTS POSSIBLE ACROSS REMAINDER OF THE WATERS.

THEN DEPENDING ON EVENTUAL EVOLUTION OF LOW PRESSURE AS IT TRACKS NE
OF THE REGION...SCA CONDS ARE LIKELY OVER ALL WATERS WED NIGHT INTO
THU WITH POTENTIAL FOR GALE GUSTS. HIGH SEAS LIKELY CONTINUING OVER
THE OCEAN INTO THURSDAY.

WINDS AND SEAS SHOULD GRADUALLY DIMINISH THU NIGHT INTO FRI AS HIGH
PRESSURE BUILDS TO THE EAST COAST.

&&

.HYDROLOGY...
LIGHT RAINFALL AMOUNTS TONIGHT AND MONDAY AS A WEAK WAVE OF LOW
PRESSURE PASSES SOUTH OF LONG ISLAND.

SIGNIFICANT RAINFALL LIKELY LATE TUESDAY THROUGH WED NIGHT...WITH
POTENTIAL FOR 1 TO 1.5 INCHES OF RAIN DURING THAT TIME PERIOD. NO
SIGNIFICANT HYDROLOGICAL PROBLEMS EXPECTED WITH THIS AMOUNT OF
RAINFALL.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF SPRING TIDES ASSOCIATED WITH AN UPCOMING NEW
MOON ON THANKSGIVING DAY...AND STORM SURGE WITH A DEVELOPING LOW
PRESSURE SYSTEM PASSING NEAR OR OVER THE AREA...COULD BRING MINOR
COASTAL FLOODING TO MORE VULNERABLE LOCATIONS ON WED...PARTICULARLY
THE WED MORNING HIGH TIDES. CONTINUE TO MONITOR LATEST FORECASTS
WITH SOME UNCERTAINTY ON EXACT LOW TRACK AND INTENSITY CONTINUING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     340-345-355.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR ANZ350-353.

&&

SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...NV
AVIATION...KCS
MARINE...BC/NV
HYDROLOGY...BC/NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Nov 20, 5:45 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
545 AM EST SUN NOV 20 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-211100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
545 AM EST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS POTENTIAL FOR A SIGNIFICANT STORM WITH HEAVY
PRECIPITATION...STRONG WINDS...AND EVEN COASTAL FLOODING TUESDAY
NIGHT INTO THURSDAY. THERE IS STILL SOME UNCERTAINTY WITH THE
SPECIFICS OF THE SYSTEM AT THIS TIME...SO MONITOR SUBSEQUENT NWS
FORECASTS FOR THE LATEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.